Alert archive / Texas / Tornado Warnings in 2008

Tornado Warning 62, NWS Fort Worth, TX

December 8, 2008Collin County, Texas

NWS Fort Worth, TX issued this tornado warning at Dec 8, 2008, 11:09 PM CST for Collin County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 8, 2008, 11:09 PM CST (05:09 UTC)
Expired
Dec 8, 2008, 11:45 PM CST
In force
36 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Collin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 104 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 8, 9:37 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2008-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2008-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
259 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 090509
TORFWD
TXC085-090600-
/O.NEW.KFWD.TO.W.0062.081209T0509Z-081209T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1109 PM CST MON DEC 8 2008

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  COLLIN COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL MIDNIGHT CST

* AT 1109 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  DEVELOPING TORNADO NEAR PLANO..MOVING NORTHEAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  FAIRVIEW...LUCAS AND ST. PAUL BY 1115 PM CST...
  MCKINNEY BY 1120 PM CST...
  NEW HOPE AND LOWRY CROSSING BY 1125 PM CST...
  PRINCETON AND MELISSA BY 1130 PM CST...
  FARMERSVILLE BY 1135 PM CST...
  BLUE RIDGE BY 1145 PM CST...

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CST
TUESDAY MORNING FOR NORTHEASTERN TEXAS.

LAT...LON 3337 9637 3334 9637 3335 9632 3334 9630
      3314 9628 3299 9664 3299 9674 3309 9684
      3311 9684 3341 9646
TIME...MOT...LOC 0509Z 228DEG 34KT 3310 9669

$$
2 follow-up statements
000 
WWUS54 KFWD 090530
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1130 PM CST MON DEC 8 2008

TXC085-090600-
/O.CON.KFWD.TO.W.0062.000000T0000Z-081209T0600Z/
COLLIN TX-
1126 PM CST MON DEC 8 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR
NORTHEASTERN COLLIN COUNTY...

AT 1126 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO.  THIS TORNADO WAS LOCATED NEAR PRINCETON...MOVING
NORTHEAST AT 40 MPH. SPOTTERS REPORT A WELL DEFINED WALL CLOUD WITH 
THIS STORM. EARLIER...SMALL LIMBS WERE REPORTED DOWNED NEAR JUPITER 
AND BETHANY ROADS BY WINDS IN EXCESS OF 50 MPH.

THE TORNADO WILL BE NEAR...
  FARMERSVILLE BY 1130 PM CST...
  BLUE RIDGE AND WESTMINSTER BY 1140 PM CST...

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CST
TUESDAY MORNING FOR NORTHEASTERN TEXAS.

LAT...LON 3337 9637 3334 9637 3335 9632 3334 9630
      3314 9629 3315 9652 3319 9656 3324 9656
      3340 9643
TIME...MOT...LOC 0526Z 228DEG 34KT 3321 9651

$$

07/BB
000 
WWUS54 KFWD 090545
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1145 PM CST MON DEC 8 2008

TXC085-090553-
/O.CAN.KFWD.TO.W.0062.000000T0000Z-081209T0600Z/
COLLIN TX-
1143 PM CST MON DEC 8 2008

...THE TORNADO WARNING FOR NORTHEASTERN COLLIN COUNTY IS CANCELLED...

AT 1143 PM CST THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO
WARNING WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING A TORNADO.
THE TORNADO WARNING WAS CANCELLED.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM CST 
TUESDAY MORNING FOR NORTHEASTERN TEXAS.

LAT...LON 3337 9637 3334 9637 3335 9632 3334 9630
      3314 9629 3315 9652 3319 9656 3324 9656
      3340 9643
TIME...MOT...LOC 0543Z 240DEG 35KT 3329 9629

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Dec 8, 9:40 PM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Dec 8, 9:40 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
940 PM CST MON DEC 8 2008

.UPDATE...
SEVERE TSTORM WATCH 941 UNTIL 3 AM FOR ERN TWO-THIRDS OF NORTH TX
JUST ISSUED. DAMAGING WINDS/LARGE HAIL MAIN THREATS. UPDATE TO
PUBLIC FORECAST TO COME ABOUT SOON. ALSO...ADJUSTED POPS UP EAST
OF THE LINE FROM HERE ON OUT THROUGH DAYBREAK UNTIL TRENDS CAN BE
DETERMINED.

05/

&&

.AVIATION...
00Z TAFS
EXPECT BKN035 FOR THE REST OF THE EVENING WITH SOUTH WINDS
GRADUALLY DIMINISHING TO AROUND 15KTS AFTER SUNSET. BEST TIME FOR
SHOWERS OR THUNDERSTORMS SHOULD BE A FEW HOURS EITHER SIDE OF
MIDNIGHT. OTHERWISE...WINDS WILL SHIFT TO THE NORTHWEST AROUND 17Z
IN THE METRO AND NEAR 19Z AT WACO ON TUESDAY. MVFR CIGS WILL MOVE
INTO THE AREA BEHIND THE COLD FRONT AND WIND SHIFT.

SCHULTZ

&&

.PREV UPDATE...
.UPDATE...
LARGE-SCALE FORCING NOW BEGINNING TO SHOW UP JUST WEST OF OLNEY TO CISCO...
BUT DEW PTS REMAIN IN LOW-MID 50S...WITH DRYLINE FROM WICHITA FALLS...TO
ABILENE...TO JUST EAST OF SAN ANGELO. WE HAVE SCALED POPS BACK THIS
EVENING TO JUST CHANCE OVER NW COUNTIES THROUGH 9 PM...THEN CHANCE FROM
D/FW AND POINTS NORTH-WEST THROUGH MIDNIGHT PER CURRENT TIMING. BROKEN
SQUALL LINE SHOULD DEVELOP JUST WEST OF I-35 TO DOWN TO STEPHENVILLE-
HILLSBORO BY MIDNIGHT AND PUNCH EAST WITH DRY-LINE. SO NO POPS FAR SRN/
ERN COUNTIES FOR THIS EVENING WITH MORE EMPHASIS ON OVERNIGHT.

AS FOR BOTH SHEAR/INSTABILITY ENVIRONMENT...JUICIER DEW POINTS/ABOVE
60 DEG F REMAINED CONFINED TO FAR SE COUNTIES SOUTH OF A TEMPLE TO
PALESTINE LINE...BUT SHOULD SURGE UP ALONG AND EAST OF I-35 BY MIDNIGHT
AND POSSIBLY UP TO THE I-20 CORRIDOR FROM D/FW EAST TO CANTON OVERNIGHT.
WITH TIME OF YEAR AND BOUNDARY LAYER COOLING...WE HAVE TONED DOWN ANY
ISOLATED TORNADO POTENTIAL TO THESE AREAS...BUT CONFIDENCE IS VERY LOW
AS 0-1KM SHEAR IS PROGGED TO BE VEERED/SWLY...BUT STILL 35-45 KTS WHICH
IS VERY STRONG...SO THE REASON WHY WE LEFT IT IN FOR SE CWA...THOUGH
CONFIDENCE ON STORMS BEING SFC-BASED IS WAVERING SOMEWHAT. MAIN THREATS
SHOULD CONTINUE TO BE LARGE HAIL...AND SOME LOCALIZED DAMAGING WIND.

FINALLY...WITH APPROACH OF DRYLINE AND SOME SEMI-DECOUPLING OF BOUNDARY
LAYER AS LLJ DEVELOPS LATER THIS EVENING...SFC WINDS HAVE DROPPED BELOW
WIND ADVISORY CRITERIA AND WE WILL GO AHEAD AND CANCEL IT AHEAD OF TIME.
WILL ISSUE AN ADDITIONAL UPDATE TO INDICATE THESE CHANGES.

05/

&&

.PREV DISCUSSION... /ISSUED 350 PM CST MON DEC 8 2008/
SHORTWAVE CONTINUES RACING EASTWARD AND AT 21Z (3 PM CST) WAS
CENTERED NEAR WHITE SANDS. DOWNSTREAM...SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED ACROSS WEST TEXAS. SOUTHWEST WINDS HAVE DROPPED DEW
POINTS INTO THE 20S ACROSS THE HIGH PLAINS...AND THE AFTERNOON
CONVECTION IS ENTIRELY ELEVATED. DRYLINE WILL BECOME BETTER
DEFINED AS MOIST ADVECTION CONTINUES ACROSS FWD CWA...AND SW
WINDS SURGE IN ADVANCE OF APPROACHING SHORTWAVE. DRYLINE WILL BE
MECHANICALLY FORCED EASTWARD AND WILL REACH WESTERN EDGE OF CWA
NEAR 06Z (MIDNIGHT CST) NEAR ARRIVAL OF MID-LEVEL TROUGH AXIS.
BOUNDARY LAYER LIFTING WITH SURFACE BOUNDARY WILL WORK IN CONCERT
WITH INCREASING LOW-LEVEL MOIST ADVECTION TO THE EAST AND LARGE-
SCALE ASCENT AHEAD OF APPROACHING SHORTWAVE TO DESTABILIZE THE
ATMOSPHERE AND ERODE THE CAP THAT HAS PERSISTED TODAY. THE RESULT
WILL BE A TRANSITION TO SFC-BASED STORMS...GENERALLY FAVORING A
LINEAR STORM MODE WITH SOME DISCRETE CELLS. MOMENTUM OF FAST-
MOVING SYSTEM AND PROFILES INDICATIVE OF DAMAGING DOWNBURSTS WILL
MEAN AN ENHANCED WIND THREAT. INCREASING HELICITY AND NEAR-
BOUNDARY 0-1KM SHEAR WILL BE ADEQUATE FOR TORNADIC SUPERCELLS...
LIKELY EMBEDDED WITHIN MAIN LINE OF CONVECTION. BRIEF TIME WINDOW
FOR EVENT AT ANY SINGLE POINT IN CWA...EVENING HOURS WEST OF
I-35...AFTER MIDNIGHT EAST OF I-35. DFW METROPLEX IMPACTED BETWEEN
10 PM AND 1 AM. CENTERVILLE-PALESTINE MAY HAVE ONGOING CONVECTION
AS LATE AS DAYBREAK. BRIEF HEAVY RAIN BUT MAX PRECIP TOTALS ARE
EXPECTED TO BE UNDER 1 INCH...BEST CHANCES EAST OF I-35. MOST
LOCATIONS THAT SEE RAIN WILL LIKELY SEE 1/10 TO 1/2 INCH.

AT 21Z (3 PM CST)...STRONG COLD FRONT IS MOVING THROUGH OKLAHOMA
PANHANDLE. FRONT WILL ENTER NW CWA (BOWIE-GRAHAM) AROUND
DAYBREAK...DFW LATE MORNING...SE CWA (CENTERVILLE-PALESTINE) LATE
AFTERNOON. MAIN UPPER TROUGH AXIS WILL SLOWLY TRANSIT THE
REGION...KEEPING SOME LOW RAIN CHANCES BEYOND FROPA. ANY
ADDITIONAL RAIN WILL BE LIGHT. ALTHOUGH COLUMN ABOVE NORTHERN
ZONES MAY BE SUFFICIENTLY COOLED TO SUPPORT FROZEN PRECIPITATION
BY TUESDAY NIGHT...MOISTURE WILL BE LIMITED. A FLURRY IS NOT OUT
OF THE QUESTION BUT POPS ARE QUITE LOW AND CONFIDENCE EVEN LOWER
TO INCLUDE MENTION OF WINTRY PRECIP IN FORMAL FORECAST. WILL BEAR
WATCHING BUT AGAIN NO SIGNIFICANT POST-FRONTAL PRECIPITATION IS
EXPECTED. PRECIP CHANCES ARE THEN DONE FOR A WHILE. WARMING TREND
WILL BUOY TEMPS INTO THE 70S FOR THE FORTHCOMING WEEKEND.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  58  59  35  52  35 /  60  10  10   0   0
WACO, TX              60  64  36  52  34 /  40  10  20  10   0
PARIS, TX             56  62  30  48  28 /  80  40  20   5   0
DENTON, TX            53  56  27  51  26 /  60  10  10   0   0
MCKINNEY, TX          57  59  28  49  27 /  80  20  10   0   0
DALLAS, TX            57  60  34  50  34 /  70  10  10   0   0
TERRELL, TX           59  61  32  51  32 /  80  20  10   5   0
CORSICANA, TX         60  65  33  51  32 /  60  20  20  10   5
TEMPLE, TX            60  67  34  50  32 /  30  10  30  10   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

21/05
Hazardous weather outlook, Dec 8, 9:38 PM CST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
938 PM CST MON DEC 8 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
938 PM CST MON DEC 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS NORTH TEXAS TONIGHT.
THE STRONGEST STORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING
WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE EAST OF INTERSTATE
35 AND SOUTH OF INTERSTATE 20.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORM CHANCES WILL CONTINUE TUESDAY MORNING FOR AREAS EAST
OF INTERSTATE 35...ENDING BY NOON.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED.

SCHULTZ

In the hours before

Special weather statement, Dec 8, 9:07 PM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
907 PM CST MON DEC 8 2008

TXZ092-102-103-090330-
COOKE TX-WISE TX-DENTON TX-
907 PM CST MON DEC 8 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  COOKE COUNTY
  WESTERN DENTON COUNTY
  EASTERN WISE COUNTY

AT 907 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST
OF DECATUR TO 8 MILES NORTHWEST OF BRIAR...MOVING NORTHEAST AT 50
MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE ARGYLE...AURORA...
BARTONVILLE...BOYD...CALLISBURG...CORRAL CITY...DECATUR...DENTON...
GAINESVILLE...JUSTIN...KRUM...LINDSAY...MUENSTER...NORTHLAKE...SANGER
AND RAY ROBERTS PARK JOHNSON BRANCH.

VERY HEAVY RAIN...PEA-SIZE HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY WITH
THESE STORMS.

LAT...LON 3369 9694 3301 9716 3300 9770 3344 9756
      3344 9748 3368 9748 3373 9746 3374 9694
TIME...MOT...LOC 0307Z 225DEG 45KT 3345 9746 3309 9763

07/BB
Special weather statement, Dec 8, 9:11 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
911 PM CST MON DEC 8 2008

TXZ117-118-131>133-090345-
PARKER TX-TARRANT TX-JOHNSON TX-HOOD TX-SOMERVELL TX-
911 PM CST MON DEC 8 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  HOOD COUNTY
  WESTERN JOHNSON COUNTY
  EASTERN PARKER COUNTY
  SOMERVELL COUNTY
  TARRANT COUNTY

AT 911 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF AZLE
TO 12 MILES EAST OF STEPHENVILLE...MOVING EAST AT 45 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE
ALEDO...AZLE...BENBROOK...BLUE MOUND...BRIAR...BURLESON
...COLLEYVILLE...CROWLEY...EAGLE MOUNTAIN...FOREST HILL...FORT
WORTH...GLEN ROSE...GODLEY...GRANBURY...HALTOM CITY...HASLET
...HUDSON OAKS...HURST...KELLER...LAKE WORTH...NORTH RICHLAND
HILLS...OAK TRAIL SHORES...PELICAN BAY...RENO...RICHLAND
HILLS...SAGINAW... SANSOM PARK...SOUTHLAKE...WATAUGA...WEATHERFORD
...AND WILLOW PARK.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THESE STORMS.

LAT...LON 3298 9767 3300 9754 3299 9709 3224 9747
      3216 9790 3235 9799
TIME...MOT...LOC 0311Z 258DEG 41KT 3292 9760 3223 9795
Special weather statement, Dec 8, 9:43 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
943 PM CST MON DEC 8 2008

TXZ103-118-119-090415-
DENTON TX-TARRANT TX-DALLAS TX-
943 PM CST MON DEC 8 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN DALLAS COUNTY
  SOUTHERN DENTON COUNTY
  TARRANT COUNTY

AT 943 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
EAGLE MOUNTAIN TO 2 MILES WEST OF BENBROOK...MOVING EAST AT 35 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE
ARGYLE...ARLINGTON.....BEDFORD...BENBROOK...BLUE
MOUND...COLLEYVILLE...COPPELL...EULESS...FLOWER MOUND...FOREST
HILL...FORT WORTH...GRAND PRAIRIE...GRAPEVINE...HALTOM
CITY...HASLET...HEBRON...HICKORY CREEK...HIGHLAND
VILLAGE...HURST...IRVING...JUSTIN...KELLER...LAKE DALLAS...LAKE
WORTH...LEWISVILLE...NORTH RICHLAND HILLS...NORTHLAKE...PANTEGO...
RICHLAND HILLS...RIVER OAKS...ROANOKE...SAGINAW...SANSOM
PARK...SOUTHLAKE...TROPHY CLUB...WATAUGA...WESTWORTH...WHITE
SETTLEMENT AND LAKE LEWISVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THESE STORMS.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CST
TUESDAY MORNING FOR NORTHEASTERN TEXAS.

LAT...LON 3315 9685 3266 9701 3265 9754 3270 9755
      3315 9730
TIME...MOT...LOC 0343Z 254DEG 31KT 3298 9734 3269 9748
Special weather statement, Dec 8, 9:47 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
947 PM CST MON DEC 8 2008

TXZ092-093-103-104-090415-
GRAYSON TX-COOKE TX-DENTON TX-COLLIN TX-
947 PM CST MON DEC 8 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN COLLIN COUNTY
  SOUTHEASTERN COOKE COUNTY
  NORTHEASTERN DENTON COUNTY
  GRAYSON COUNTY

AT 947 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
WHITESBORO TO 4 MILES NORTHWEST OF DENTON...MOVING NORTHEAST AT 50
MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE ANNA...AUBREY...CELINA...
COLLINSVILLE...CROSS ROADS...DENISON...DENTON...DORCHESTER...
GUNTER...HOWE...KNOLLWOOD...KRUGERVILLE...PILOT POINT...POTTSBORO...
PROSPER...SHERMAN...TOM BEAN...VAN ALSTYNE...WHITESBORO...HENDRIX...
EISENHOWER STATE PARK...RAY ROBERTS PARK ISLE DU BOIS AND RAY ROBERTS
PARK JOHNSON BRANCH.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CST
TUESDAY MORNING FOR NORTHEASTERN TEXAS.

LAT...LON 3386 9677 3384 9676 3385 9670 3381 9650
      3378 9648 3379 9644 3378 9641 3377 9639
      3321 9654 3317 9724 3387 9687
TIME...MOT...LOC 0347Z 243DEG 42KT 3383 9681 3329 9710
Special weather statement, Dec 8, 10:45 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1045 PM CST MON DEC 8 2008

TXZ104-119-090515-
COLLIN TX-DALLAS TX-
1045 PM CST MON DEC 8 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  COLLIN COUNTY
  NORTHERN DALLAS COUNTY

AT 1045 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTHEAST OF COPPELL...MOVING NORTHEAST
AT 45 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...ALLEN...
CARROLLTON...COPPELL...FAIRVIEW...FARMERS BRANCH...FRISCO...LOWRY
CROSSING...LUCAS...MCKINNEY...MURPHY...PARKER...PLANO...PRINCETON...
RICHARDSON...SACHSE AND WYLIE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CST
TUESDAY MORNING FOR NORTHEASTERN TEXAS.

LAT...LON 3333 9651 3300 9639 3298 9644 3299 9651
      3296 9652 3285 9695 3299 9701 3299 9684
      3313 9684
TIME...MOT...LOC 0445Z 240DEG 40KT 3297 9691

07/BB

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 9:07 PM CSTSpecial Weather StatementFWDCooke, Denton23 min
Dec 8, 9:11 PM CSTSpecial Weather StatementFWDHood, Somervell, Tarrant34 min
Dec 8, 9:43 PM CSTSpecial Weather StatementFWDTarrant32 min
Dec 8, 9:47 PM CSTSpecial Weather StatementFWDDenton, Grayson28 min
Dec 8, 10:13 PM CSTSevere Thunderstorm WarningFWDGrayson47 min
Dec 8, 10:24 PM CSTTornado WarningFWDGrayson36 min
Dec 8, 10:45 PM CSTSpecial Weather StatementFWDCollin30 min
Dec 8, 11:34 PM CSTSpecial Weather StatementFWDHill26 min
Dec 8, 11:40 PM CSTSpecial Weather StatementFWDFannin35 min
Dec 8, 11:51 PM CSTSevere Thunderstorm WarningFWDEllis, Hill, Navarro39 min
Dec 9, 12:29 AM CSTSevere Thunderstorm WarningFWDEllis, Navarro31 min
Dec 9, 12:53 AM CSTSevere Thunderstorm WarningFWDEllis, Henderson, Kaufman, Navarro40 min
Dec 9, 3:34 AM CSTSpecial Weather StatementFWDKaufman26 min
Dec 9, 3:37 AM CSTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more20 hr
Dec 9, 4:04 AM CSTSpecial Weather StatementFWDVan Zandt26 min
Dec 9, 4:39 AM CSTSpecial Weather StatementFWDMcLennan36 min
Dec 9, 4:41 AM CSTSpecial Weather StatementFWDVan Zandt34 min
Dec 9, 5:08 AM CSTSpecial Weather StatementFWDLimestone37 min
Dec 9, 5:22 AM CSTSevere Thunderstorm WarningFWDFreestone, Limestone, Navarro53 min
Dec 9, 6:00 AM CSTSpecial Weather StatementFWDHenderson30 min
Dec 9, 6:29 AM CSTSevere Thunderstorm WarningFWDAnderson49 min
Dec 9, 7:47 AM CSTSpecial Weather StatementFWDMcLennan28 min
Dec 9, 7:50 AM CSTSevere Thunderstorm WarningFWDMcLennan39 min
Dec 9, 9:10 AM CSTSpecial Weather StatementFWDFreestone35 min

Nearby

Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.